Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

On medication for depression and underactive thyroid gland. On HRT and have gained weight. Suggest?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I am on medication for depression and underactive thyroid gland. I am on hrt about six months and have gained a lot of weight. I suffer with migraine also. A beauty therapist suggested I cud have ultra sound for belly fat and it would help. I would be grateful for advice

Posted Sun, 8 Sep 2013 in General Health
Answered by Dr. Nsah Bernard 56 minutes later
Brief Answer:
I can not see how ultrasound can help with fat

Detailed Answer:
I appreciate your post and hopefully I will be able to help with your situation,

Personally, I do not see how ultrasound can help with abdominal obesity. Ultrasound can only be used to scan through abdominal organs to determine any abnormalities. If your worry is belly fat or obesity, then you will require another approach to deal with it.
Dealing with abdominal obesity can be challenging and sometimes frustrating as it will require a lot of time for you to deal with it, but be rest assured with a little patience, you can achieve a much more comfortable belly.
First of all, underactive thyroid and a little daily activity can be a contributing factor to fatty belly. You will require medication for underactive thyroid and antidepressants for your depression if you are not already on them. These two conditions will need to be put under control.
You will require to start with daily exercises (3 to 4 sessions per week for 1-2 hours). You may start gradually, then intensify (you might require a personal trainer). If your HRT is responsible for your weight gain, then you will need to discuss with your doctor as regarding this (whether the benefits of the medications outweighs the detrimental effect of it). You might require prescription medications for the migraine.
I suggest you see a doctor regarding your situation which I think requires some real insight consideration.

Hope this helps and thanks for posting again.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor